MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND NEONATAL AND PEDIATRIC TRACHEOSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND NEONATAL AND PEDIATRIC TRACHEOSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60PFSS35
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the customer experienced a broken tracheostomy tube.The event resulted in an emergency tracheostomy tube change.Patient involvement but no patient or clinical injury.
 
Additional Manufacturer Narrative
One device was returned for investigation in used conditions without the original packaging.Visual inspection confirmed the customer complaint that shaft was separated from the connector, it was seen that the whole adhesive was attached to the connector.During the manufacturing process, devices are routinely inspected for quality assurance.Investigators went through the manufacturing process and were not able to duplicate the reported issue with any of the manufacturing tools used during the assembly process.Based on the analysis conducted and the customer report, it presents damage which can be caused by excessive manipulation or cutting with a tool; the assembly process was reviewed in which no sharp tools are used and there is no way to cause damage manually.A device history (dhr) review was performed subsequent to the manufacturing of the device and prior to its release.No problems or issues were identified during this dhr review.

Brand Name
BIVONA FLEXTEND NEONATAL AND PEDIATRIC TRACHEOSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17795106
Report Number3012307300-2023-09196
Device Sequence Number2251149
Product Code JOH
UDI-Device Identifier15021312516777
UDI-Public15021312516777
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number60PFSS35
Device Lot Number4322679
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO
Patient SexMale
Patient Weight13 KG
Patient EthnicityNon Hispanic
Patient RaceWhite